Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 87, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 10, 1997, 9:30 PM MDT for Madison County, Teton County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1997, 9:30 PM MDT (03:30 UTC)
- Expired
- Sep 10, 1997, 10:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Madison County, ID, Teton County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 110332 RRA SVRPIH IDC065-081-110415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING FOR WINDS NATIONAL WEATHER SERVICE POCATELLO ID 930 PM MDT WED SEP 10 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN SOUTHEAST IDAHO ...EASTERN MADISON COUNTY...WESTERN TETON COUNTY AT 925 PM MDT DOPPLER RADAR INDICATES SEVERE THUNDERSTORM WINDS UP TO 60 MPH IN EASTERN MADISON COUNTY MOVING NORTHEAST. THESE WINDS WILL LIKELY AFFECT THE COMMUNITIES OF MOODY AND NEWDALE BETWEEN 925 AND 940 PM. SEVERE THUNDERSTORM WINDS WILL LIKELY AFFECT THE CLEMMENTS VILLE AREA OF WESTERN TETON COUNTY BETWEEN 935 AND 950 PM. SEEK SHELTER INDOORS UNTIL THESE WINDS SUBSIDE. RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:01 PM MDT, 29 minutes earlier.
Area forecast discussion, Sep 10, 9:01 PM MDT, 29 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 850 PM MDT WED SEP 10 1997 STRONG/SEVERE THUNDERSTORMS MOVED THROUGH POWER/BANNOCK COUNTY THIS EVENING. SPOTTERS REPORTED AROUND .60 INCH RAIN IN THE POCATELLO AREA...WINDS WERE ESTIMATED AT 50 TO 60 MPH BY ONE SPOTTER. KSFX RADAR INDICATES SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE FROM BURLEY TO IDAHO FALLS ASSOCIATED WITH A PV MAX EMBEDDED IN SOUTHWEST FLOW ALOFT. THIS FEATURE TO MOVE EAST OF STATE AROUND MIDNIGHT. ACTIVITY IN NORTHEAST NEVADA AND CASSIA COUNTY ALREADY WEAKENING. WILL UPDATE ZONES FOR IMPROVING TRENDS REST OF TONIGHT. OOZ ETA CONTINUES TREND WITH SHORT WAVE DISTURBANCE MOVING INTO NORTHERN CALIFORNIA COAST THURSDAY MORNING AND ACROSS SOUTHEAST IDAHO THURSDAY AFTERNOON...SURFACE COLD FRONT SHOULD CROSS UPPER SNAKE RIVER VALLEY AROUND NOON. CURRENT FORECASTS OF SCATTERED SHOWERS/THUNDERSTORMS AND BREEZY LOOK GOOD. RS .WSR88D KSFX...VCP21 OPERATIONAL. IDA TB 052/074 044/072 040 07254 PIH TB 055/076 048/074 044 07254
In the hours before
Local storm report, Sep 10, 8:37 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
837 PM MDT WED SEP 10 1997
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM SALMON ID
09/10/97 LEMHI SPOTTER REPORTS VERY HEAVY
RAIN CAUSING ROCKS AND MUD
TO BE WASHED OVER ROAD
NEAR PAHSIMEROI RIVER ON
HIGHWAY 93.
0730 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTS WIND GUSTS
OF 35 TO 40 MPH.
0731 PM POCATELLO ID 60 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED WIND
GUSTS OF 50 TO 60 MPH WITH
VERY HEAVY RAIN. SPOTTER
SPOTTER ALSO INDICATES
THAT WATWER IS RUNNING
DOWN THE ROAD.
0740 PM OAKLEY ID .5 INCH HAIL
09/10/97 CASSIA SPOTTER REPORTED 1/2 INCH
HAIL AND HEAVY RAIN.
0740 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED WIND GUST
OF 40 MPH WITH HEAVY RAIN.
0748 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED 40 MPH
WIND GUSTS AND PEA SIZE
HAIL.
0806 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED A TOTAL
OF 0.60 INCHS OF
PRECIPITATION IN 45
MINUTES.
0808 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED TOTAL
PRECIPITATION OF 0.63
INCHES.
0810 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED A TOTAL
OF 0.61 INCHES OF
PRECIPITATION.Local storm report, Sep 10, 8:41 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
837 PM MDT WED SEP 10 1997
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM SALMON ID
09/10/97 LEMHI SPOTTER REPORTS VERY HEAVY
RAIN CAUSING ROCKS AND MUD
TO BE WASHED OVER ROAD
NEAR PAHSIMEROI RIVER ON
HIGHWAY 93.
0730 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTS WIND GUSTS
OF 35 TO 40 MPH.
0731 PM POCATELLO ID 60 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED WIND
GUSTS OF 50 TO 60 MPH WITH
VERY HEAVY RAIN. SPOTTER
SPOTTER ALSO INDICATES
THAT WATWER IS RUNNING
DOWN THE ROAD.
0740 PM OAKLEY ID .5 INCH HAIL
09/10/97 CASSIA SPOTTER REPORTED 1/2 INCH
HAIL AND HEAVY RAIN.
0740 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED WIND GUST
OF 40 MPH WITH HEAVY RAIN.
0748 PM POCATELLO ID 40 MPH TSTM GUST
09/10/97 BANNOCK SPOTTER REPORTED 40 MPH
WIND GUSTS AND PEA SIZE
HAIL.
0806 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED A TOTAL
OF 0.60 INCHS OF
PRECIPITATION IN 45
MINUTES.
0808 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED TOTAL
PRECIPITATION OF 0.63
INCHES.
0810 PM POCATELLO ID
09/10/97 BANNOCK SPOTTER REPORTED A TOTAL
OF 0.61 INCHES OF
PRECIPITATION.The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.